Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have bipolar 1, took lithium, had goiters, on seroquel. What is wrong?

First time I have viewed this site. I have Bipolar 1 - diagnosed in 1974 and took Lithium until 2004 at which time my kidneys failed to excrete it and I had a build up. At that time started taking Seroquel XR (600 mg) and Zoloft . In 2008 my Internist found that I had goiters on my thyroid and enlarged hyperthyroid glands and had to have all that removed. Question: Would Lithium be safe for me now in light of the thyroid removal. I have gained 35 pounds on Seroquel and just cannot seem to be able to lose it. I did not have a weight problem on Lithium. I sleep (too much) on Seroquel, but I tried a lower dose and that did not work. I just seemed to be a happier, more outgoing, person on the Lithium. I did not sleep as well on the Lithium but a small doseage of Xanax, etc. could help that. My Question is really - could I tolerate Lithium now. I take Synthroid, potassium chloride , prilosec, Atenolol and Hydrothyazide in addition to Seroquel and Zoloft.
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Topics
Nephrologist 's  Response
Long term lithium treatment leads to a slowly progressive loss of kidneys function which may be permanent.
What do your tests show about level of kidney functions. If they are compromised then lithium should be best avoided.
Answered: Mon, 2 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor